Hail, Rapides
- When
- February 1, 4:30 PM CST
- Where
- Rapides County, 1.5 mi NNW of Gardner
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.270, -92.690
KALB TV relayed a report of quarter size hail near the Boyce/Gardner area via Facebook.
A cold front moved through the region during the first with an isolated severe thunderstorm during the first. Low tides resulted from the strong north winds along the coast.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A cold front moved through the region during the first with an isolated severe thunderstorm during the first. Low tides resulted from the strong north winds along the coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 1, 12:01 PM CST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1201 PM CST SUN FEB 1 2015
.AVIATION...LOOKS LIKE WE GOT DRY SLOTTED PER RECENT VISIBLE
IMAGERY WITH THE ACADIANA TERMINALS REMAINING IN CLOUD COVER WITH
LIGHT PRECIP. BACKED OFF AND IMPROVED TAFS TO VFR ALTHOUGH I WOULD
NOT RULE OUT ARA AND LFT GOING MVFR...WITH A GOOD SWLY FLOW WE
SHOULD SEE ENOUGH LOW LEVEL DRYING TO KEEP WITH CURRENT TRENDS.
STRONG BUT FAIRLY DRY COLD FRONT MOVING INTO NORTH TEXAS SHOULD BE
MOVING THROUGH THE AREA THIS EVENING WITH GUSTY NORTHERLY WINDS
AND CLEAR SKIES.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 1002 AM CST SUN FEB 1 2015/
UPDATE...
A FEW LIGHT TO MODERATE SHOWERS ONGOING THIS MORNING MAINLY ALONG
AND SOUTH OF THE I-10 CORRIDOR BEING SPAWNED BY A NORTHWARD
PUSHING WARM FRONT. THE COLD FRONT IS CURRENTLY LOCATED JUST
SOUTHEAST OF DALLAS AND IS DIGGING SOUTHEAST AT ROUGHLY 20 MPH. EXPECT
ACTIVITY TO INCREASE ESPECIALLY AFTER NOON AND DEVELOP INTO A
BROKEN LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS AS THE FRONT
TRAVERSES THE AREA LATE THIS AFTERNOON AND THIS EVENING. AT
CURRENT SPEEDS THE FRONT WILL REACH TYLER AND JASPER COUNTIES
AROUND 4:00 PM AND LAKE CHARLES BETWEEN 8:00 AND 10:00 PM. FORECAST
IS ON TRACK THIS MORNING AND NO CHANGES WERE REQUIRED.
PREV DISCUSSION... /ISSUED 545 AM CST SUN FEB 1 2015/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
LIFR TO IFR CLOUDS ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA
THIS MORNING WITH MVFR CONDITIONS ACROSS SOUTH CENTRAL AND CENTRAL
LOUISIANA. WE MAY SEE SOME SLIGHT IMPROVEMENT TO WITHIN THE IFR TO
MVFR RANGE FOR THE AFTERNOON WITH SOME LIGHT RAIN BECOMING MORE
WIDESPREAD AS WE GET INTO THE EVENING WITH THE APPROACH AND THEN
PASSAGE OF A COLD FRONT. A MODEST SOUTHERLY FLOW TODAY WILL BECOME
NORTHERLY THIS EVENING AND MARKEDLY INCREASE WITH HIGHER GUSTS
EXPECTED WITH FRONTAL PASSAGE. LOW CLOUDS SHOULD FINALLY MOVE OUT
OF THE AREA AFTER 06Z TONIGHT WITH HIGH PRESSURE MOVING BACK IN
AND STABILIZING THE AIRMASS.
PREV DISCUSSION... /ISSUED 400 AM CST SUN FEB 1 2015/
SYNOPSIS...
SATELLITE IMAGERY CONTINUES TO SHOW THE NEXT FEATURES THAT WILL
AFFECT THE REGION. THE FIRST IS THE DIGGING TROUGH ACROSS THE
CENTRAL ROCKIES AND CENTRAL PLAINS. THE OTHER IS THE LARGE GYRE
THAT IS SINKING SOUTH ACROSS NW MEXICO.
AT THE SURFACE...A WARM FRONT IS ADVANCING TOWARDS THE COAST FRONT
THE NORTHERN GULF AND RETURN FLOW IS WILL UNDERWAY WITH THE HIGH
PRESSURE NOW CENTERED IN THE SOUTHEAST U.S. TO THE WEST AND
NORTHWEST A PRE-FRONTAL TROUGH IS LOCATED OKLAHOMA AND NORTHERN
TEXAS AHEAD OF THIS FEATURE...SHOWERS ARE DEVELOPING IN THE WAA
AHEAD THIS FEATURE AND THE WARM FRONT. THE COLD FRONT IS LAGGING
ACROSS NW OKLAHOMA INTO THE TEXAS PANHANDLE EARLY THIS MORNING.
DISCUSSION...
ONLY MINOR CHANGES MADE TO THE GRIDS TODAY...MAINLY TO DEPICT THE
PRECIPITATION TIMING A LITTLE BETTER LOOKS LIKE THE HIGHEST POPS
FOR MUCH OF THE AREA WILL OCCUR AROUND THE 00Z TIME FRAME. WINDS
AHEAD OF THE PRE-FRONTAL TROUGH WILL BE ELEVATED TODAY AND MAY
REACH WIND ADVISORY CRITERIA FOR A BIT ACROSS SOUTH CENTRAL LA.
PRECIPITATION IS EXPECTED TO COME TO AN END THIS EVENING AND
OVERNIGHT AS THE COLD FRONT SWEEPS ACROSS THE AREA.
MONDAY WILL BE MUCH COOLER AND BREEZY IN THE WAKE OF THE FRONT.
SOME AREAS MAY NEED A WIND ADVISORY...ESPECIALLY IN THE MORNING HOURS.
STILL EXPECTING FREEZING TEMPERATURES ACROSS EAST CENTRAL TEXAS
AND CENTRAL LOUISIANA TUESDAY MORNING.
THE NEXT SYSTEM TO AFFECT THE REGION HAS BECOME A LITTLE MORE
UNCERTAIN WITH THE 00Z RUN OF THE GFS. THE GFS SLOWED THE SYSTEM
DOWN QUITE A BIT AND TAKES IT A LITTLE SOUTH OF WHERE IT DID 24
HOURS AGO. THE ECMWF IS A LITTLE MORE CONSISTENT IN THE TIMING AND
THE FORECAST LEANS TOWARDS PREVIOUS FORECAST WITH SOME SPREADING
OUT OF THE POPS DUE TO A LITTLE MORE UNCERTAINTY. THUS STILL
EXPECT THE RAIN TO INCREASE TUESDAY NIGHT INTO WEDNESDAY AND START
TO WRAP UP WEDNESDAY NIGHT. AS MENTIONED EARLIER POPS WERE BUMPED
UP A BIT ON THURSDAY DUE TO THE GFS SLOWER MOVEMENT...AND WILL
HAVE TO SEE HOW THINGS EVOLVE.
STILL LOOKS LIKE ANOTHER LIGHT FREEZE THURSDAY NIGHT FRIDAY
MORNING ACROSS CENLA.
MARINE...
LIGHT SOUTHEASTERLY FLOW IS EXPECTED TODAY AHEAD OF A COLD FRONT
AN APPROACHING COLD FRONT. THIS FRONT IS FORECAST TO MOVE THROUGH
THE GULF WATERS TONIGHT WITH A STRONG OFFSHORE FLOW DEVELOPING
WITH THE FRONTAL PASSAGE. WINDS WILL BE WELL INTO SCA RANGE WITH A
FEW GUSTS TO GALE FORCE EXPECTED OVER THE OUTER WATERS. WILL LEAVE
THE GALE WATCH AS IS FOR NOW IN CASE THE 12Z RUNS COME IN WITH
HIGHER WINDS. HOWEVER DID GO AHEAD AND ADD SCA TO THE NEAR SHORE
WATERS AND VERMILION BAY AFTER MIDNIGHT AND ADDED SCEC TO THE
SABINE AND CALCASIEU LAKES FOR THE LATE EVENING AND OVERNIGHT.
WINDS AND SEAS WILL BEGIN TO SUBSIDE MONDAY INTO TUESDAY...WITH
WINDS AND SEAS INCREASING AGAIN MID TO LATE WEEK AS AN AREA OF LOW
PRESSURE DEVELOPS AND TRACKS EAST ACROSS THE NORTHERN GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 71 39 50 34 53 / 50 60 0 0 10
KBPT 73 39 50 36 53 / 50 70 0 0 20
KAEX 71 35 47 30 53 / 60 40 0 0 10
KLFT 72 41 48 33 54 / 70 60 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...GALE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM LATE TONIGHT THROUGH MONDAY
MORNING FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE
LAKE.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
VERMILION BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 427 AM CST SUN FEB 1 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 021030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 427 AM CST SUN FEB 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING AHEAD OF A COLD FRONT. WINDS AHEAD OF THE FRONT WILL BE GUSTY THIS AFTERNOON AND MAY GET CLOSE TO ADVISORY CRITERIA IN SOUTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL CONTINUE TO BE GUSTY MONDAY MORNING WITH WIND ADVISORY CRITERIA POSSIBLY BEING REACHED FOR A FEW HOURS. OTHERWISE A LIGHT FREEZE IS EXPECTED MONDAY NIGHT AND TUESDAY MORNING. RAIN IS EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM MOVE ACROSS THE NORTHERN GULF. .SPOTTER INFORMATION STATEMENT... NONE. GMZ430-432-435-450-452-455-470-472-475-021030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 427 AM CST SUN FEB 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS THIS EVENING AND IN ITS WAKE STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEAR SHORE WATERS AND A GALE WATCH REMAINS IN EFFECT FOR THE OUTER COASTAL WATERS DUE TO THE POSSIBILITY OF FREQUENT GALE FORCE WINDS. LOW WATER CONDITIONS ARE ALSO POSSIBLE FOR THE COASTAL LAKES AND BAYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHERLY WINDS WILL CONTINUE THROUGH AT LEAST MONDAY MORNING WITH ALONG WITH THE POTENTIAL FOR LOW WATER CONDITIONS. WINDS AND SEAS SHOULD BEGIN TO SUBSIDE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... NONE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 PM CST SUN FEB 1 2015
LAZ028-012145-
RAPIDES LA-
312 PM CST SUN FEB 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 345 PM
CST...
AT 309 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF LENA...MOVING EAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LENA.
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3150 9271 3150 9268 3146 9270 3144 9268
3141 9268 3140 9261 3139 9261 3140 9262
3140 9267 3141 9288 3142 9288 3152 9271
SWEENEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 PM CST SUN FEB 1 2015
LAZ027-TXZ260-012200-
NORTHERN NEWTON TX-VERNON LA-
329 PM CST SUN FEB 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 400 PM CST...
AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF TOLEDO BEND DAM...MOVING EAST AT
50 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HORNBECK...
ANACOCO AND KURTHWOOD.
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3118 9317 3117 9363 3118 9363 3118 9365
3118 9357 3120 9355 3124 9356 3128 9354
3128 9353 3128 9345 3137 9339 3137 9312
SWEENEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 PM CST SUN FEB 1 2015
LAZ028-012330-
RAPIDES LA-
427 PM CST SUN FEB 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 530 PM
CST...
AT 427 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF GARDNER...MOVING EAST AT 40
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GARDNER...
BOYCE...ALEXANDRIA INTERNATIONAL AIRPORT...WOODWORTH...ALEXANDRIA AND
TIMBER TRAILS.
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3147 9216 3140 9215 3132 9218 3133 9220
3132 9223 3108 9223 3105 9283 3138 9281
3140 9266 3140 9262 3148 9222
ERICKSONThe Ft Polk radar (KPOE), 30 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
3 astronomical low tide, 1 hail. Local standard time, as filed.
KALB TV relayed a report of quarter size hail near the Boyce/Gardner area via Facebook.
The tide at Freshwater Lock fell to -1.59 below mean lower low water while stiff north winds occurred behind a cold front.
The tide at Calcasieu Pass fell to -1.52 below mean lower low water while stiff north winds occurred behind a cold front.
The tide at Calcasieu Pass fell to -1.52 below mean lower low water while stiff north winds occurred behind a cold front.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556130, 556147, 556145, 556146.